serotonin syndrome information from trusted sources:
Serotonin syndrome is a potentialyl life-threatening drug reaction that causes the body to have too much serotonin, a chemical produced by nerve cells.
Serotonin syndrome occurs when you take medications that cause high levels of the chemical serotonin to accumulate in your body. It can occur when you increase the dose of such a drug or add a new drug to the ones you take already. Certain illicit drugs and dietary supplements also can cause serotonin syndrome.
To help diagnose a serotonin-secreting carcinoid tumor
In the treatment of depression, selective serotonin reuptake inhibitors (SSRIs) increase the level in the brain of a substance called serotonin.
Selective serotonin reuptake inhibitors
Clinical depression is not just grief or sadness. It is an illness that can challenge the person's ability to perform even routine daily activities. At its worst, depression may lead the person to contemplate or commit suicide. Depression represents a burden for the person and his or her family. Sometimes that burden can seem overwhelming. Several different types of mood disorders exist.
Serotonin release by platelets plays an important role in hemostasis. Epidemiological studies of the case-control and cohort design that have demonstrated an association between use of psychotropic drugs that interfere with serotonin reuptake and the occurrence of upper gastrointestinal bleeding have also shown that concurrent use of an NSAID or aspirin may potentiate this risk of bleeding. Altered anticoagulant effects, including increased bleeding, have been reported when SSRIs and SNRIs are...
Serotonin syndrome - Wikipedia, the free encyclopedia
Serotonin syndrome is a potentially life-threatening adverse drug reaction that may occur following therapeutic drug use, inadvertent interactions between ...
What is Serotonin Syndrome?
Jul 26, 2006 ... Serotonin Syndrome is a potentially life-threatening condition that is caused by elevated serotonin concentrations in the body.
Pediatric Selective Serotonin Reuptake Inhibitor Toxicity ...
Apr 15, 2010 ... Serotonin syndrome, characterized by mental status changes, neuromuscular dysfunction, and autonomic instability, is thought to be secondary ...
Feb 19, 2009 ... A description of the causes, symptoms and treatment of serotonin syndrome, a dangerous buildup of serotonin in the central nervous system.